MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920517
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/08/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Qn#(b)(4).Additional information was requested, but no additional information was available at the time of this report.The patient's cause of death was not provided.
 
Event or Problem Description
It was reported, "during the connection of the catheter to dialysis an air leak was observed at the level of the catheter.The dialysis session had to be stopped and the catheter removed in the operating room." it was reported the catheter was inserted on (b)(6) 2022 and was "well positioned" and "monitored by x-ray".The catheter was removed and a new catheter was inserted.Dialysis was completed with the new catheter.It was reported the patient died on (b)(6) 2022."the deceased of the patient is not linked to the catheter.The incident delayed the dialyse.".
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested, but no additional information was available at the time of this report.The patient's cause of death was not provided.The customer returned one, unopened chronic hemodialysis kit for analysis.This contradicts the customer report that the defect was observed "during use".Therefore, it is being assumed that the returned sample is a representative sample.The representative kit was opened, and no defects or anomalies were observed on any of the components.The catheter from the representative kit was tested using a pressurized leak tester with the compression sleeve and cap fully threaded on the connector assembly.The returned catheter body was clamped and the lumens were connected to a lab leak tester.The sample was tested per bs en iso 10555-1, section 4.7.1 (amrq-000162 rev.04) which states, "there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 sec when tested per bs en iso-10555-1 annex c".The leak tester was pressurized to 300 kpa and held for 30 seconds.No leaks were observed.From the representative sample, the compression cap was inserted over the compression sleeve towards the connection assembly and connected firmly.A manual tug test on the connection was completed and the connection was secure.A device history record review was performed with no relevant findings.The ifu provided with the kit informs the user, "green compression sleeve must be present when threading compression cap onto hub connection assembly.Failure to do so may result in air embolism, blood loss or catheter separation".The ifu also states, "thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly".The customer report of a leaking catheter was not able to be confirmed by complaint investigation of the returned sample.The actual device was not returned; however, the customer returned a representative sample.No defects or anomalies were observed on the representative catheter, and a device history record review was performed with no relevant findings.Leak testing was performed on the returned representative catheter and no leaks were observed.Based on the customer report and the sample received, the root cause cannot be determined as the actual device was not returned and the reported issue could not be reproduced with the representative sample.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15509056
Report Number9680794-2022-00608
Device Sequence Number5069912
Product Code MSD
UDI-Device Identifier30801902195556
UDI-Public30801902195556
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberIPN920517
Device Catalogue NumberCS-15232-X
Device Lot Number13F21J0846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEMODIALYSIS.; HEMODIALYSIS.
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown